MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

WILSON-COOK MEDICAL INC CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G47696
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
During an endoscopic procedure to take biopsy samples in the duodenum, the physician used 2 cook captura pro¿ biopsy forceps with spike.It was reported that once the first device had passed the canal of the endoscope, it could be opened but then it could not close.The second device could open well, but when they wanted to close, it took time and they felt a lot of resistance.Both products were used in the same procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Continued: e1 country: spain.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use product inspection: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Note: exercising the handle while the forceps is coiled may result in damage to the performance characteristics of the forceps." prior to distribution, all captura pro¿ biopsy forceps with spike are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
This follow up report is being sent to cancel the initial emdr.See section h11 more further details.
 
Additional Manufacturer Narrative
This mdr follow up report is being submitted to cancel the initial report submitted relating to this event.It was originally reported that the cups would not close, which is an fda reportable event.The device was returned for evaluation on 14feb2025 and determined that the cups are misaligned.Cup misalignment is not an fda reportable event.Therefore, this event no longer meets the reporting criteria of an fda mdr report.

Brand Name
CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE
Common Device Name
ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 
3367440157
MDR Report Key21335323
Report Number1037905-2025-00106
Device Sequence Number18280351
Product Code PTS
UDI-Device Identifier00827002476967
UDI-Public(01)00827002476967(17)270909(10)W4868761
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG47696
Device Catalogue NumberBF-2.4SL-160SP-20
Device Lot NumberW4868761
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer02/14/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE - UNKNOWN MAKE OR MODEL
Patient SexUnknown